|   | 
Details
   web
Record
Author Cominetti, R.; Correa, J.; Olver, N.
Title Long-Term Behavior of Dynamic Equilibria in Fluid Networks Type
Year 2022 Publication Operations Research Abbreviated Journal Oper. Res.
Volume 70 Issue 1 Pages 516-526
Keywords flows over time; dynamic equilibria; steady state
Abstract A fluid queuing network constitutes one of the simplest models in which to study flow dynamics over a network. In this model we have a single source-sink pair, and each link has a per-time-unit capacity and a transit time. A dynamic equilibrium (or equilibrium flow over time) is a flow pattern over time such that no flow particle has incentives to unilaterally change its path. Although the model has been around for almost 50 years, only recently results regarding existence and characterization of equilibria have been obtained. In par-ticular, the long-term behavior remains poorly understood. Our main result in this paper is to show that, under a natural (and obviously necessary) condition on the queuing capacity, a dynamic equilibrium reaches a steady state (after which queue lengths remain constant) in finite time. Previously, it was not even known that queue lengths would remain bounded. The proof is based on the analysis of a rather nonobvious potential function that turns out to be monotone along the evolution of the equilibrium. Furthermore, we show that the steady state is characterized as an optimal solution of a certain linear program. When this program has a unique solution, which occurs generically, the long-term behavior is completely predictable. On the contrary, if the linear program has multiple solutions, the steady state is more difficult to identify as it depends on the whole temporal evolution of the equilibrium.
Address
Corporate Author Thesis
Publisher Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0030-364X ISBN Medium
Area Expedition Conference
Notes WOS:000708986100001 Approved
Call Number UAI @ alexi.delcanto @ Serial 1472
Permanent link to this record